Alert archive / New York / Small Craft Advisories in 2017
Small Craft Advisory 11, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jan 25, 2017, 4:00 AM EST. It took effect at Jan 25, 2017, 7:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2017, 4:00 AM EST (09:00 UTC)
- In effect from
- Jan 25, 2017, 7:00 AM EST
- Expired
- Jan 25, 2017, 4:48 PM EST
- In force
- 10 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
858 WHUS71 KBUF 250900 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 400 AM EST WED JAN 25 2017 LOZ043-044-251700- /O.NEW.KBUF.SC.Y.0011.170125T1200Z-170125T2200Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 400 AM EST WED JAN 25 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM EST THIS AFTERNOON. * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WCH/HITCHCOCK
3 follow-up statements
639 WHUS71 KBUF 251319 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 819 AM EST WED JAN 25 2017 LOZ043-044-252130- /O.CON.KBUF.SC.Y.0011.000000T0000Z-170125T2200Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 819 AM EST WED JAN 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
947 WHUS71 KBUF 251802 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 102 PM EST WED JAN 25 2017 LOZ043-251915- /O.CAN.KBUF.SC.Y.0011.000000T0000Z-170125T2200Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 102 PM EST WED JAN 25 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LOZ044-252200- /O.CON.KBUF.SC.Y.0011.000000T0000Z-170125T2200Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 102 PM EST WED JAN 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WINDS...SOUTHWEST 5 TO 10 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SMITH
541 WHUS71 KBUF 252148 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 448 PM EST WED JAN 25 2017 LOZ044-261000- /O.CAN.KBUF.SC.Y.0011.000000T0000Z-170125T2200Z/ /O.NEW.KBUF.SC.Y.0012.170126T1200Z-170127T0600Z/ /O.NEW.KBUF.GL.A.0002.170127T0600Z-170128T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 448 PM EST WED JAN 25 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THURSDAY TO 1 AM EST FRIDAY... ...GALE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM THURSDAY TO 1 AM EST FRIDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS...SOUTHWEST 15 TO 25 KNOTS...INCREASING TO 35 KNOTS THURSDAY NIGHT. * WAVES...3 TO 6 FEET BUILDING TO 10 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LOZ045-261000- /O.NEW.KBUF.SC.Y.0012.170126T1200Z-170127T0600Z/ /O.NEW.KBUF.GL.A.0002.170127T0600Z-170128T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 448 PM EST WED JAN 25 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THURSDAY TO 1 AM EST FRIDAY... ...GALE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM THURSDAY TO 1 AM EST FRIDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING. * WINDS...WEST 15 TO 20 KNOTS...INCREASING TO 40 KNOTS. * WAVES...3 TO 6 FEET BUILDING TO 10 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LEZ040-041-261000- /O.NEW.KBUF.SC.Y.0012.170126T0300Z-170130T0000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 448 PM EST WED JAN 25 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST SUNDAY. * WINDS...SOUTHWEST 15 TO 25 KNOTS BECOMING WEST TO 30 KNOTS THURSDAY NIGHT. * WAVES...3 TO 6 FEET BUILDING TO 7 TO 10 FEET THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-043-261000- /O.NEW.KBUF.SC.Y.0012.170126T0600Z-170130T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 448 PM EST WED JAN 25 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM THURSDAY TO 7 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM THURSDAY TO 7 PM EST SUNDAY. * WINDS...SOUTHWEST 15 TO 25 KNOTS INCREASING TO WEST TO 30 KNOTS THURSDAY NIGHT. * WAVES...3 TO 5 FEET BUILDING TO 8 TO 11 FEET THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-261000- /O.NEW.KBUF.SC.Y.0012.170126T0300Z-170126T1800Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 448 PM EST WED JAN 25 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST THURSDAY. * WINDS...SOUTHWEST 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ063>065-261000- /O.NEW.KBUF.GL.A.0002.170127T0600Z-170128T0300Z/ LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 448 PM EST WED JAN 25 2017 ...GALE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING. * WINDS...WEST TO 40 KNOTS. * WAVES...10 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jan 25, 2:01 AM EST, 1 hour 59 minutes earlier.
Area forecast discussion, Jan 25, 2:01 AM EST, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 201 AM EST Wed Jan 25 2017 .SYNOPSIS... A strong low pressure system will shift into the Gulf of Maine tonight then move south of Nova Scotia Wednesday. Light snow will taper off this evening as high pressure crosses the region tonight and Wednesday. Another low pressure will then cross the region Thursday ushering in a pattern change back to mid-winter conditions. Heavy lake effect snows are possible east of lower Great Lakes through the weekend. && .NEAR TERM /THROUGH TODAY/... A ridge of high pressure will shift across the forecast area on Wednesday with most of the day seeing dry weather with mostly cloudy skies, thanks to moisture trapped underneath the ridge early in the day, followed by increasing mid-level cloud cover as a warm front lifts towards the region. Another area of low pressure will be approaching from the Central Great Lakes late in the day with precip likely holding off until Wednesday evening. Temperatures will warm above normal as the flow becomes southerly ahead of the next system. High temps will range from the low to mid 40s across Western NY to the mid to upper 30s for Central New York. && .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... Wednesday night and Thursday a potent closed mid level low will move east through the Central Great Lakes and open up with time as it gets absorbed by another trough moving through Quebec. At the surface, low pressure will pass just north of Lake Erie and Lake Ontario late Wednesday night and Thursday, with a trailing cold front moving southeast across the area Thursday afternoon and evening. Precipitation will come in several batches with this system. A weak baroclinic wave will develop ahead of the trough Wednesday night which is likely to produce rain showers crossing the area from west to east. The associated 500mb trough will cross the area on Thursday, with associated DPVA resulting in another round of precipitation generally light precipitation. This will be followed by more significant (but localized) amounts Thursday afternoon and evening as winds shift to the west behind the cold front and generate an upslope flow east of the Lakes. Precipitation type will be elevation dependent from Thursday morning through early to mid afternoon, with mainly rain at lower elevations and a rain/snow mix changing to all snow across higher terrain. Temperatures will cool aloft with the passage of the disturbance which will change precipitation to all snow late in the day. This has the potential to produce several inches of snow across the Western Southern Tier extending in to the Boston hills. A bit more snow is likely on the Tug hill, possibly approaching advisory amounts. After this, slightly drier air should briefly build behind the front which will diminish snowfall rates late Thursday night. Accumulation across lower terrain should be minimal, mainly less than an inch. By Friday, temperatures aloft will be cold enough to support lake effect snow with 850mb temps around -10C through Friday night. The key to our forecast will be the progression of a shortwave which model consensus brings across the area late Friday. Westerly winds will briefly shift to the southwest in advance of this shortwave, then return to the west behind it. The shortwave will also enhance moisture which will result in a period of moderate to heavy snow east of the lakes. There is still uncertainly in the timing and location of lake effect bands because of subtle differences in the progression of the shortwave and differences in forecast wind fields. In general, the greatest amounts should be focused across the traditional snow belts east of the lakes, however the band may meander north toward the Buffalo metro area late Friday in advance of the shortwave. There is not yet enough forecast confidence to issue a watch, however it is possible snowfall amounts may approach warning criteria in some locations on Friday and Friday night. Either way, this appears to be the start of a much more winter-like pattern than it has been for the past couple weeks. && .LONG TERM /SATURDAY THROUGH TUESDAY/... For the Saturday through Monday time period our region will remain active, with several shortwave troughs refreshing a cold airmass over the region...an airmass that will become cold enough to support lake effect snow. The shortwaves will alter the low level wind field through the period, allowing the lake effect bands to oscillate...but a general northwest flow will make the Southern Tier/Ski Country as well as SE and E of Lake Ontario prime real estate for accumulating lake snows...that could become significant. Temperatures at 850 hPa will average -10 to -13C below zero Saturday through Sunday supporting lake effect snow off lakes that are around +2C (Erie) and +5-6C (Ontario). Lake induced equilibrium levels will rise to around 10K feet and with the shortwaves bringing increased synoptic moisture lake effect snow bands will become strong. A comparison of the surface and upper level patterns to our locally developed lake effect analogs show a good match to significant events for the Chautauqua Ridge and Tug Hill/Oswego County. CIPS analogs continue to also support the idea of a significant event. By Sunday night it is quite possible that several feet of snow will accumulate across the Chautauqua ridge, and east of Lake Ontario. On Monday temperatures will drop to around -15 to -19C over the region, bringing what will be the chilliest day this period. An upper level ridge will near the region Monday night, and this feature will likely end the lake effect snow through Monday night. By Tuesday behind the ridge axis, much warmer air aloft will briefly squeeze northward...ending any lingering snow east of Lake Ontario early in the day, and likely providing a brief period of dry weather. Another shortwave will near the region late in the day Tuesday, or Tuesday night. This feature will bring additional light snow to the region before ushering another round of arctic air to begin the month of February. Air temperatures just above normal Friday, will fall to near normal Saturday-Sunday and then below normal Monday. On Tuesday ahead of the shortwave many areas will likely rise just above freezing. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... MVFR ceilings may briefly dip to IFR at most sites with the passage of a stretched vorticity band between 08Z and 14Z, then expect VFR conditions for all sites except KART during the afternoon and early evening. KART is expected to maintain MVFR ceilings through the period. The approach of a warm front early Wednesday night will bring MVFR to IFR ceilings and some steady but mainly light rain to most, if not all sites. Outlook... Thursday...VFR/MVFR with a chance of rain and snow. Friday to Sunday...VFR/MVFR with IFR in lake effect snow showers. && .MARINE... Ridging will build in across the area briefly tonight and Wednesday, which will provide light winds and wave action. We will return to more typical mid-winter conditions by this weekend with lake effect snows and more significant wave action on both lakes. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...SMITH NEAR TERM...WCH/WOOD SHORT TERM...APFFEL LONG TERM...THOMAS AVIATION...WCH/WOOD MARINE...SMITH/WOOD
Hazardous weather outlook, Jan 24, 7:04 PM EST, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 704 PM EST TUE JAN 24 2017 NYZ001>003-013-014-260015- NIAGARA-ORLEANS-MONROE-LIVINGSTON-ONTARIO- 704 PM EST TUE JAN 24 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ010-011-260015- NORTHERN ERIE-GENESEE- 704 PM EST TUE JAN 24 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LAKE EFFECT SNOW IS EXPECTED TO DEVELOP EAST OF LAKE ERIE LATE THIS WEEK AND INTO THE WEEKEND. THE LAKE EFFECT SNOW WILL INITIALLY TARGET AREAS WELL SOUTH OF BUFFALO. IT IS POSSIBLE THAT THE WIND DIRECTION MAY CHANGE ENOUGH TO BRING AT LEAST SOME LAKE EFFECT SNOW NORTHWARD TOWARDS THE BUFFALO AREA AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012-019>021-085-260015- WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 704 PM EST TUE JAN 24 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. COLDER AIR WILL ARRIVE LATE IN THE WEEK AND SET THE STAGE FOR AN EXTENDED PERIOD OF SIGNIFICANT LAKE EFFECT SNOW EAST OF LAKE ERIE. HEAVY ACCUMULATIONS ARE POSSIBLE STARTING THURSDAY NIGHT AND LASTING RIGHT THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004-005-260015- WAYNE-NORTHERN CAYUGA- 704 PM EST TUE JAN 24 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. COLDER AIR WILL ARRIVE LATE IN THE WEEK AND SET THE STAGE FOR AN EXTENDED PERIOD OF LAKE EFFECT SNOW EAST OF LAKE ONTARIO THROUGH THE WEEKEND. THE HEAVIEST SNOW WILL LIKELY FALL EAST OF THE LAKE...BUT MAY OCCASIONALLY BRUSH THE LAKESHORE AREAS OF WAYNE AND NORTHERN CAYUGA COUNTIES WITH ACCUMULATING SNOWFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-260015- OSWEGO-JEFFERSON-LEWIS- 704 PM EST TUE JAN 24 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. COLDER AIR WILL ARRIVE LATE IN THE WEEK AND SET THE STAGE FOR AN EXTENDED PERIOD OF HEAVY LAKE EFFECT SNOW EAST OF LAKE ONTARIO. SIGNIFICANT ACCUMULATIONS ARE POSSIBLE STARTING THURSDAY NIGHT AND LASTING RIGHT THROUGH THE WEEKEND. THE HEAVIEST AMOUNTS ARE LIKELY TO TARGET THE TUG HILL PLATEAU AND PORTIONS OF OSWEGO COUNTY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-260015- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 704 PM EST TUE JAN 24 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Local storm report, Jan 24, 10:14 PM EST, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1014 PM EST TUE JAN 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM SNOW 2 NE STAFFORD 43.00N 78.04W
01/24/2017 M6.3 INCH GENESEE NY NWS EMPLOYEE
&&
EVENT NUMBER BUF1700266
HITCHCOCKThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 3:40 AM EST | Lake Effect Snow Watch | BUF | Allegany, Cattaraugus, Chautauqua, Erie, Genesee, Jefferson and 3 more | 57 hr |
| Jan 25, 7:40 AM EST | Winter Weather Advisory | BUF | Jefferson, Lewis, Oswego | 7 hr |
| Jan 25, 4:01 PM EST | Lake Effect Snow Warning | BUF | Allegany, Cattaraugus, Chautauqua, Erie, Genesee, Jefferson and 3 more | 4 days |
| Jan 25, 4:48 PM EST | Gale Watch | BUF | 12 hr | |
| Jan 25, 4:48 PM EST | Small Craft Advisory | BUF | 4 days |
Nearby
Small Craft Advisories in New York, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.